Advertisement

Can vitamins interfere with the metabolism of warfarin for A Fib?

Douglas E. Severance, MD
Family Medicine
Taking multivitamins can interfere with metabolism of warfarin for atrial fibrillation. If you are taking vitamins, you should take the supplements consistently. Also, your doctor may want to adjust your dosage of warfarin if the levels change. If you take warfarin or other blood thinner, talk to your doctor about multivitamins that you are taking and how they may interfere with metabolism of warfarin.

Continue Learning about Anticoagulant

What is an anticoagulant?
Brigham and Women's HospitalBrigham and Women's Hospital
An anticoagulant (anti means against, and coagulant refers to blood clotting) or "blood thinner"...
More Answers
Why would I need anticoagulant injections?
Intermountain HealthcareIntermountain Healthcare
You may be prescribed anticoagulant injections:       • if you are at risk for blood clots because...
More Answers
What drugs may interact with anticoagulants?
Dr. Darria Long Gillespie, MDDr. Darria Long Gillespie, MD
The following drugs may interact with anticoagulant drugs, leading to side effects: antiplatelet...
More Answers
What does it mean if my mother's PT/INR test result is too high?
Stacy Wiegman, PharmDStacy Wiegman, PharmD
If your mother's PT/INR test result is too high, it means that her dose of warfarin is too high,...
More Answers

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.